News

Return to News Listing

Toxic Drug Risk Alert

Nov 28, 2018

Recent drug testing by Delta Police has found toxic and potentially deadly levels of fentanyl in various street drugs, including substances not expected to contain opioids.

Fentanyl is toxic and can cause deadly overdoses (OD) at even low levels. Know the signs of overdose, call 9-1-1 right away if someone ODs, and provide breaths and naloxone if you are able to.

Please look out for each other.

FOR YOUR SAFETY:


  • Where possible, don’t use alone
  • If you do use alone, make a plan to have someone check on you who is prepared to call 9-1-1, give breaths and naloxone
  • Stagger use with friends so someone can respond if needed
  • Test by using smaller amounts first and go slowly
  • Do not use with alcohol or other drugs
  • Provide breaths (every 5 seconds until the person regains consciousness or help arrives)
  • Call 9-1-1 quickly when you notice something isn't right - the Good Samaritan Drug Overdose Act ensures you should not be charged with simple possession (possession for personal use), breach of probation or parole

Find where to get naloxone: https://towardtheheart.com/site-finder

Lookout Mobile Health Van provides access to harm reduction supplies, naloxone kits and drug checking for fentanyl. Monday – Friday 8-4 pm
Call for access 604-328-7610